Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 63, NWS Shreveport, LA

May 2, 2021Nacogdoches County, Rusk County, Texas

NWS Shreveport, LA issued this river flood warning at May 2, 2021, 8:23 AM CDT for Nacogdoches County, Rusk County, Texas. It took effect at May 2, 2021, 5:30 PM CDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
May 2, 2021, 8:23 AM CDT (13:23 UTC)
In effect from
May 2, 2021, 5:30 PM CDT
Expired
May 4, 2021, 8:14 AM CDT
In force
39 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Angelina River near Cushing (CUST2). The gauge peaked at 15.45 ft at May 3, 2021, 10:00 AM CDT.

actionminormoderate101505/0205/0305/0405/05
Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

588 
WGUS44 KSHV 021323
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
823 AM CDT Sun May 2 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-031330-
/O.NEW.KSHV.FL.W.0063.210502T2230Z-210505T2100Z/
/CUST2.1.ER.210502T2230Z.210503T1200Z.210504T0900Z.NO/
823 AM CDT Sun May 2 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the East Fork Angelina River Near Cushing.
* From this afternoon to Wednesday afternoon.
* At 7:15 AM CDT Sunday the stage was 13.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 15.4 feet tomorrow morning. It will 
  then fall below flood stage early Tuesday morning.
* Impact...At 15.0 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

25
4 follow-up statements
094 
WGUS84 KSHV 030124
FLSSHV

Flood Statement
National Weather Service Shreveport LA
824 PM CDT Sun May 2 2021

...The Flood Warning continues for the following rivers in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-040130-
/O.EXT.KSHV.FL.W.0063.000000T0000Z-210505T1200Z/
/CUST2.1.ER.210503T0250Z.210503T1200Z.210504T0000Z.NO/
824 PM CDT Sun May 2 2021

...The Flood Warning is now in effect until Wednesday morning...

The Flood Warning continues for
  the East Fork Angelina River Near Cushing.
* Until Wednesday morning.
* At 8:15 PM CDT Sunday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 15.2 feet tomorrow morning. It will 
  then fall below flood stage tomorrow evening.
* Impact...At 15.0 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

10
653 
WGUS84 KSHV 031413
FLSSHV

Flood Statement
National Weather Service Shreveport LA
913 AM CDT Mon May 3 2021

...The Flood Warning is extended for the following rivers in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-041415-
/O.EXT.KSHV.FL.W.0063.000000T0000Z-210506T0300Z/
/CUST2.1.ER.210503T0145Z.210503T1315Z.210504T1500Z.NO/
913 AM CDT Mon May 3 2021

...The Flood Warning is now in effect until late Wednesday evening...

The Flood Warning continues for
  the East Fork Angelina River Near Cushing.
* Until Wednesday evening.
* At 8:15 AM CDT Monday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  tomorrow morning and continue falling to 11.6 feet Saturday 
  morning.
* Impact...At 15.0 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

25
801 
WGUS84 KSHV 040431
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1131 PM CDT Mon May 3 2021

...The Flood Warning continues for the following rivers in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-050445-
/O.EXT.KSHV.FL.W.0063.000000T0000Z-210506T0000Z/
/CUST2.1.ER.210503T0145Z.210503T1515Z.210504T1200Z.NO/
1131 PM CDT Mon May 3 2021

...The Flood Warning is now in effect until Wednesday evening...

The Flood Warning continues for
  the East Fork Angelina River Near Cushing.
* Until Wednesday evening.
* At 10:15 PM CDT Monday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:15 PM CDT Monday was 15.4 feet.
* Forecast...The river is expected to rise to a crest of 15.2 feet 
  just after midnight tonight. It will then fall below flood stage 
  tomorrow morning.
* Impact...At 15.0 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

10
024 
WGUS84 KSHV 041314
FLSSHV

Flood Statement
National Weather Service Shreveport LA
814 AM CDT Tue May 4 2021

...The Flood Warning is cancelled for the following waterway in 
Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

TXC347-401-041415-
/O.CAN.KSHV.FL.W.0063.000000T0000Z-210504T1314Z/
/CUST2.1.ER.210503T0145Z.210503T1515Z.210504T1200Z.NO/
814 AM CDT Tue May 4 2021

...The Flood Warning for the East Fork Angelina River Near Cushing 
has been cancelled...

The Flood Warning is cancelled for
  the East Fork Angelina River Near Cushing.
* At 7:15 AM CDT Tuesday the stage was 14.9 feet.
* Flood stage is 15 feet.
* Forecast...The East Fork is expected to fall to 11.1 feet Sunday 
  morning.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 2, 6:57 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 2, 6:57 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
657 AM CDT Sun May 2 2021

.AVIATION...

For the 02/12Z TAF period, MVFR/IFR cigs continue to spread across
our area terminals this morning with occasional LIFR cigs possible
as well. Convection will also increasingly accompany these low cigs
as an upper level low lifts farther NE into the region with showers
and thunderstorms gradually expanding across all terminals through
much of today. Cigs/vsbys will generally remain in the IFR/MVFR
range through most of today until convection begins to diminish
from SW to NE through the afternoon in East Texas and eventually
farther east over North Louisiana and South Arkansas into the
evening hours. Cigs should improve to low VFR toward the end of
the pd with some partial clearing possible in East Texas. However,
low cigs will build back into the region after midnight tonight.
E/SE winds around 10 kts this morning will increase closer to 15
kts with higher gusts through this afternoon.

/19/

&&

.PREV DISCUSSION... /issued 417 AM CDT Sun May 2 2021/

SHORT TERM.../Today through Monday/

Our well-advertised upper level low continues to slowly churn its
way eastward from Central Texas early this morning with convection
noted farther east across much of our region. In addition, a sfc
low is also noted near Waco, Texas with increasingly warm, moist
Gulf of Mexico air lifting north along a advancing warm front.
Sfc temperatures and dew points are both in the 60s this morning,
and expect dew points to remain fairly close to current readings
throughout today and possibly rise a few more degrees with the
warm front lifting across the region. In doing so, this will aid
in deeper convection developing as we move through late morning
into this afternoon, especially across the eastern half of the
region where the SPC has highlighted a Slight Risk from generally
along and east of the I-49 corridor. Farther west, the threat is a
Marginal Risk along either side of LA/TX state line and northward
into extreme SW Arkansas. As far as modes of severe weather are
concerned, expect all threats to be in the mix as storms develop
and intensify in the increasingly warm environment this afternoon
with further destabilization in the wake of the warm front, albeit
not particularly strong for this time of year. However, bulk shear
values will also be on the increase with the advancing low from
Central Texas. With that said, cannot rule out a the possibility
of an isolated tornado or two this afternoon in addition to the
wind and hail threats which are the primary concerns, especially
in the aforementioned Slight Risk area covering our eastern zones
across North Louisiana and South Arkansas. As far as temperatures
are concerned, expect highs to range from the mid and upper 70s
north to the lower 80s south despite the clouds and convection.

By this evening and overnight, convection will be exiting the
region with the upper low continuing to evolve into an open trough
as it lifts into the Mid-South region. In its wake, warm and muggy
overnight temperatures are expected with strong southerly flow
prevailing in wake of the warm front. Although skies may partially
clear across some areas during the evening hours, expect clouds to
gradually build back in through the overnight with overcast skies
by Monday morning. Southerly winds will continue to increase into
the day on Monday with clouds expected to scatter out by afternoon
and temperatures soaring into the upper 80s to lower 90s for highs.

/19/

LONG TERM.../Monday Night through Saturday/

By 00Z Tuesday, our next weathermaker will be on our northwestern
doorstep as an upper level trough propagates eastward from the Rocky
Mountains across the Southern Plains. The associated cold front will
bring significant precip chances to the area overnight and through
the day Tuesday. Followed NBM guidance regarding PoP values and
timing. Lows will not fall below the mid-upper 60s overnight, and
will climb into the upper 70s to low 80s Tuesday.

The forcing provided by this cold front will interact with a warm,
moist environment as it crosses the Four State Region from NW to SE
Tuesday. The primary risk for severe thunderstorms remains just to
our north, but a Marginal Risk exists north of the I-20 corridor.
Will be monitoring subsequent updates, as the risk may be extended
further south. Presently, the primary threats look to be
straightline winds with the line of thunderstorms, as well as
locally heavy rainfall, with totals of 2+ inches possible.

As the cold front clears our area late on Tuesday, the departing
upper level trough will give way to relatively zonal flow followed
by ridging. In the wake of the front, average temperatures will
prevail. Highs will be in the middle 70s to low 80s and lows in the
middle 50s to low 60s, gradually warming later in the week.
Conditions will remain completely dry through the week, until PoPs
begin to increase in our northern reaches next weekend.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  69  90  69 /  90   0   0  30
MLU  79  69  89  72 /  90  20   0  20
DEQ  75  64  87  65 /  90  20   0  40
TXK  76  69  89  69 /  90  10   0  40
ELD  77  65  90  69 /  90  20   0  30
TYR  81  70  89  67 /  60   0   0  30
GGG  80  68  89  67 /  70   0   0  30
LFK  83  70  90  69 /  50   0   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/26/12
Hazardous weather outlook, May 2, 5:14 AM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
514 AM CDT Sun May 2 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031015-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
514 AM CDT Sun May 2 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Severe thunderstorms are forecast to impact the area Sunday,
particularly east of the I-49 corridor. The primary threats with
these storms are expected to be damaging winds and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Monday will see a brief break from active weather until storms
return late Monday night into Tuesday with an increasing threat of
severe thunderstorms along and ahead of a cold front. Damaging
winds appear to be the most likely threat with this line, but all
modes of severe weather, including tornadoes could be in play. In
addition, heavy rainfall may pose a flash flooding threat.

No hazardous weather is expected Wednesday through the end of the
week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed through Tuesday.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:04 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity5 days
May 1, 9:05 PM CDTRiver Flood WarningSHVGregg59 hr
May 1, 9:05 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston21 days
May 1, 10:07 PM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches, Rusk3 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.